Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 92, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 2, 2008, 12:25 PM EDT for Saint Lucie County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 12:25 PM EDT (16:25 UTC)
- Expired
- Jul 2, 2008, 1:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Saint Lucie County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 12:45 PM EDT | HAIL 1.75 | 5 Wsw White City, FL | MILE MARKER 124 ON INTERSTATE 95. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 021625
SVRMLB
FLC111-021730-
/O.NEW.KMLB.SV.W.0092.080702T1625Z-080702T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1225 PM EDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. LUCIE COUNTY IN FLORIDA.
* UNTIL 130 PM EDT
* AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SAINT LUCIE WEST...OR 3 MILES SOUTHWEST OF WHITE CITY...AND DRIFTING
SLOWLY INLAND AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
SAINT LUCIE AIRPORT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2722 8029 2724 8066 2753 8057 2749 8033
2746 8032 2748 8032 2748 8029 2743 8029
2744 8031 2742 8031 2740 8029 2724 8029
2724 8030
TIME...MOT...LOC 1625Z 108DEG 5KT 2734 8038
$$4 follow-up statements
000
WWUS52 KMLB 021643
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1243 PM EDT WED JUL 2 2008
FLC111-021730-
/O.CON.KMLB.SV.W.0092.000000T0000Z-080702T1730Z/
ST. LUCIE FL-
1243 PM EDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRAL ST. LUCIE COUNTY...
AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SAINT LUCIE WEST CITY...DRIFTING
NORTHWEST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARLTON...FORT PIERCE SOUTH...AND SAINT LUCIE AIRPORT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2724 8066 2753 8057 2749 8033 2744 8031
2724 8030
TIME...MOT...LOC 1643Z 139DEG 3KT 2736 8039
$$000
WWUS52 KMLB 021652
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1251 PM EDT WED JUL 2 2008
FLC111-021730-
/O.CON.KMLB.SV.W.0092.000000T0000Z-080702T1730Z/
ST. LUCIE FL-
1251 PM EDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRAL ST. LUCIE COUNTY...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE A SEVERE THUNDERSTORM LOCATED NEAR CARLTON...BETWEEN
INTERSTATE 95 AND STATE ROAD 70...MOVING NORTHWEST AT 7 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2730 8035 2732 8064 2733 8063 2735 8063
2735 8062 2737 8062 2738 8062 2753 8057
2749 8033
TIME...MOT...LOC 1651Z 126DEG 6KT 2739 8043
$$000
WWUS52 KMLB 021716
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
114 PM EDT WED JUL 2 2008
FLC111-021730-
/O.CON.KMLB.SV.W.0092.000000T0000Z-080702T1730Z/
ST. LUCIE FL-
115 PM EDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRAL ST. LUCIE COUNTY...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER THE FLORIDA TURNPIKE ABOUT 12 MILES WEST OF FORT PIERCE
...MOVING NORTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
MOTORISTS ON THE FLORIDA TURNPIKE BETWEEN YEEHAW JUNCTION AND FORT
PIERCE SHOULD BE ON THE LOOKOUT FOR THIS STORM
LAT...LON 2740 8042 2740 8061 2744 8060 2745 8060
2745 8059 2747 8059 2753 8057 2750 8041
TIME...MOT...LOC 1714Z 140DEG 12KT 2752 8057
$$
CRISTALDI000
WWUS52 KMLB 021731
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
130 PM EDT WED JUL 2 2008
FLC111-021739-
/O.EXP.KMLB.SV.W.0092.000000T0000Z-080702T1730Z/
ST. LUCIE FL-
130 PM EDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. LUCIE COUNTY
EXPIRED AT 130 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNING AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR NORTHWESTERN
SAINT LUCIE COUNTY UNTIL 230 PM.
THESE STORMS PRODUCED GOLF BALL SIZED HAIL IN PORT SAINT LUCIE ALONG
INTERSTATE 95 AT 1245 PM.
LAT...LON 2740 8042 2740 8061 2744 8060 2745 8060
2745 8059 2747 8059 2753 8057 2750 8041
TIME...MOT...LOC 1729Z 140DEG 12KT 2756 8061
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:40 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 2, 9:40 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 940 AM EDT WED JUL 2 2008 .DISCUSSION... ...A FEW STRONG-SEVERE STORMS EXPECTED THIS AFTERNOON & EVENING... ...ABOVE NORMAL RAIN CHANCES INTO THE START OF THE HOLIDAY WEEKEND... CURRENTLY-THRU THIS EVENING...MORNING SOUNDINGS ACROSS CENTRAL FLORIDA REMAIN MOIST WITH PRECIPITABLE WATER AROUND 1.7 INCHES. 500 MB TEMPS LOOK SLIGHTLY COOLER THAN YESTERDAY AT MINUS 10 DEGREES. DRYING ALOFT IS EVIDENT TO THE NORTH BUT THERE IS STILL A CLUSTER OF CONVECTION ASSOCIATED WITH A MID LEVEL IMPULSE APPROACHING THE BIG BEND REGION. ADDITIONALLY...LARGE AREA OF CONVECTION EAST OF THE COASTAL WATERS IS OCCURRING IN AREA OF UPPER DIVERGENCE ASSOCIATED WITH JET DRAPED ALONG THE EASTERN SEABOARD. DEBRIS CLOUDINESS LOOKS RATHER THIN FROM CONVECTION IN THE GULF... WHICH IS QUITE FAR TO OUR SOUTHWEST...SO MOST OF THE AREA SHOULD RECEIVE PLENTY OF INSOLATION THIS MORNING. THE CANAVERAL AND TAMPA SOUNDINGS CONTINUE TO SHOW SOME DRYING JUST ABOVE THE SATURATED SURFACE-1000 FOOT LAYER. IN FACT...SEVERAL SPOTS HAD MORNING LOWS IN THE UPPER 60S. SO THIS SHOULD KEEP DEEP CONVECTION FROM RAPIDLY FIRING. FAR SOUTHERN SECTIONS MIGHT BE THE EXCEPTION AS THE LOW LEVELS LOOK MORE MOIST. STEERING FLOW WILL BE WEAKENING TODAY AS SHORTWAVE TROUGH LIFTS AWAY FROM THE EASTERN SEABOARD. THERE SHOULD STILL BE ENOUGH SOUTHWEST FLOW SO THAT STORM PROPAGATION WILL BE BACK TOWARDS THE EAST. SLOWER STORM MOTION WILL LEAD TO A FEW MORE STORMS PRODUCING 2-3 INCH DOWNPOURS. THE COOL TEMPS ALOFT AND POSSIBLY SOME WEAK UPPER LEVEL DIVERGENCE WILL LEAD TO A FEW STRONG-SEVERE STORMS AGAIN THIS AFTERNOON/EARLY EVENING. THE MAIN THREAT WILL BE FREQUENT TO EXCESSIVE LIGHTNING WITH A FEW STORMS. COIN SIZED HAIL IS ALSO POSSIBLE...AND THE SLIGHTLY DRIER AIR IN THE DOWNDRAFT ENTRAINMENT REGION WILL PRODUCE STRONG WIND GUSTS TOO. CURRENT POPS WITH 50 PERCENT ACROSS THE NORTH AND 60 IN THE SOUTH LOOK GOOD FOR THE DAYTIME. AS HAS BEEN THE CASE FOR THE PAST FEW DAYS...AREAS OF LINGERING LIGHT RAIN FROM INLAND STORMS SHOULD PUSH BACK TO THE EAST THROUGH ABOUT SUNSET. && .AVIATION...VFR THIS MORNING WILL GIVE WAY TO LCL IFR CONDITIONS THIS AFTERNOON IN STRONG THUNDERSTORMS. SOME EXTENDED PERIODS OF LIGHT RAIN/EMBEDDED THUNDER SHOULD OCCUR AGAIN LATE IN THE DAY. && .MARINE...TODAY/TONIGHT...NO WIND/SEA CONCERNS OUTSIDE OF ISOLATED STORMS (SCATTERED SOUTH THIS MORNING). STEERING FLOW WILL BE WEAKER TODAY BUT A FEW STORMS THAT FORM ON THE EAST COAST SEA BREEZE SHOULD AFFECT THE INTRACOASTAL WATERS. A FEW MAY PUSH INTO THE NEARSHORE ATLANTIC...ESPECIALLY FROM CANAVERAL NORTHWARD. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && LASCODY
Hazardous weather outlook, Jul 2, 11:12 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1112 AM EDT WED JUL 2 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1112 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AMPLE MOISTURE COMBINED WITH NUMEROUS BOUNDARIES FROM SEA BREEZES... LAKE BREEZES AND THUNDERSTORM OUTFLOWS WILL ALLOW SCATTERED TO NUMEROUS STORMS TO DEVELOP THROUGH EARLY EVENING. INITIAL DEVELOPMENT ALONG THE SOUTHEAST COAST LATE IN THE MORNING SHOULD SPREAD NORTH AND NORTHWEST THROUGH EARLY AFTERNOON. THEREAFTER... BOUNDARY INTERACTIONS WILL LEAD TO AN INCREASE IN COVERAGE AND INTENSITY. THE GREATEST COVERAGE WILL BE ACROSS THE INTERIOR COUNTIES AND INLAND PARTS OF THE COASTAL COUNTIES. THE PRIMARY HAZARD WILL BE FREQUENT LIGHTNING STRIKES...BUT STRONG WIND GUSTS OF 40 TO 50 MPH...LOCALLY HEAVY RAIN AND HAIL ARE ALSO EXPECTED. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING DOWNBURST WINDS AND COIN SIZE HAIL. MOVE INDOORS TO A SAFE LOCATION AT THE FIRST SIGN OF AN APPROACHING OR DEVELOPING STORM. ...FLOOD IMPACT... STORM MOTION WILL BE SLOW AND ERRATIC THIS AFTERNOON...SO SEVERAL STORMS ARE EXPECTED TO PRODUCE HEAVY DOWNPOURS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME. THIS WOULD LEAD TO TEMPORARY PONDING OF WATER ON ROADWAYS AND OTHER POORLY DRAINED LOCATIONS...ESPECIALLY IN AREAS THAT HAVE RECENTLY RECEIVED A LOT OF RAINFALL. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS WILL DRIFT NORTHWARD OVER THE SOUTHERN WATERS THROUGH EARLY AFTERNOON...THEN THE FOCUS FOR STORMS WILL SHIFT TO THE EAST COAST SEA BREEZE. A FEW OF THESE STORMS MAY INITIALLY AFFECT THE INTRACOASTAL WATERS SOUTH OF CAPE CANAVERAL...THEN DURING THE MID TO LATE AFTERNOON THERE IS A CHANCE FOR SOME OF THESE SEA BREEZE STORMS TO PUSH ACROSS THE COAST FROM CAPE CANAVERAL NORTHWARD. THE MAIN HAZARDS WILL BE WIND GUSTS AROUND 35 KNOTS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
In the hours before
Special weather statement, Jul 2, 11:31 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1131 AM EDT WED JUL 2 2008 FLZ059-064-021615- MARTIN-ST. LUCIE- 1131 AM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS AFFECTING EASTERN MARTIN COUNTY... SOUTHEASTERN ST. LUCIE COUNTY... AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER HOBE SOUND AND PORT ST LUCIE...MOVING NORTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE HOBE SOUND BEACH...JOHNATHAN DICKINSON STATE PARK...JUPITER ISLAND...PORT SALERNO AND PORT ST LUCIE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. RL
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:05 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 85 min |
| Jul 2, 1:23 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 42 min |
| Jul 2, 6:43 PM EDT | Areal Flood Advisory | MLB | Lake | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.